Home HYPOthyroidism
Hypothyroidism in Thyroid Cancer Patients
Sunday, 22 February 2009 11:13

What are the symptoms of hypothyroidism?  What happens if my thyroid dose is too low or if I stop taking my thyroid medication?

 

Hypothyroidism is a condition where there is not enough thyroid hormone in one’s body.  This can be cause from multiple conditions.  My blog focuses on thyroid cancer so that’s what I’m going to focus on here. 

 

Typically, hypothyroidism in a thyroid cancer patient occurs because they have had part of a thyroid or all their thyroid removed in surgery.   Because there is no thyroid your body relies on oral thyroid medication.  If for some reason the body does not have enough thyroid hormone  one will enter the state of hypothyroidism.

 

This can be caused by:

 

1.  Thyroid dose is to low

2.  Not taking the prescribed dosage of thyroid medication

3.  Forgetting to take your dose everyday or discontinuing it

4.  Taking you dose with food (don’t take your thyroid med with food)

 

Because the thyroid hormone is low one may have the following symptoms:

 

Tired/fatigue

Feeling sluggish

Weight gain

Sensitivity to cold

Hoarseness of voice

Constipation

Headaches

Weakness to muscles, pain, cramps

Dry skin, less sweating

Hair loss

Hearing loss

Numbness to fingers

Irregular menstrual periods in women

Depressed mood/decreased sociability

Mild lapse of memory loss

 

Last Updated on Friday, 17 February 2012 11:52
 

dropbox image